In interactions check, this combo came up as major! I have been on adderall for several years for ADD, but I am severely depressed and my Dr started me on 50mg zoloft but I am scared because I don't want to get serotonin syndrome. Anyone who has any experience with these two medications?
Hi, I have been on both Adderall & Zoloft at the same time without a problem.
A young teen I worked closely with for 1.5 yrs also took Zoloft & Adderall together and did not have interaction issues either.
I am now on Lexapro @ 20 mg./day (also an SSRI) & Adderall; have taken these two meds together for years without a problem.
However, I did get worried when I was on Relpax & Tramadol in conjunction with the 2 meds above; I was taking more Relpax (a triptan that is a rescue med for Migraine attacks) and Tramadol (a pain medication that hits on Seratonin) when my Migraines became Chronic instead of Episodic & Relpax (& any triptan medication) also interacts with SSRIs as does Tramadol (Increased risk for Seratonin Syndrome). I began to feel a little 'off' and generally very anxious about the 4 meds interacting & brought this up with my PCP. Since the Tramadol was not helping me anyway, she switched me to a safer (& more effective!) pain med. I also now rotate the Relpax with another migraine rescue med in a different class of drugs than the triptans.
You are on a relatively low dose of Zoloft and while I'm not sure what your daily dose of Adderall is, I would try not to worry about it. A very smart thing to do, however, is to look up early signs/symptoms of Seratonin Syndrome online. You may want to print out a list of the symptoms and also share it with a loved one as they may recognize some symptoms if you were to have any trouble doing so. Also, of course, it's a good idea to call your doctor and ask questions about the possible interaction and ask him what some signs & symptoms are of Seratonin Syndrome and then develop an action plan in case you feel symptomatic at any time.
Lenaabaybee; Yes I have seen these used often did the same doctor prescribe both? anyway it is very rare only 2 cases shown this problem out of all the people taking these together and most it was with another medication. And you are on a low dose of Zoloft but it is the adderall that could increase side effect if anything more nervousness, shaking etc. If you are in dought call your doctor and let him or her know your concerns. Chuck1957
I have been taking zoloft 50 mg once daily for about 2 months now, and my doctor just prescribed me adderall XR 10mg. Yesterday was my first day taking the adderall, and i had a severe reaction about 2 hours after taking the adderall(i had taken the zoloft earlier in the day). It started with stomach cramping, then progressed to vomiting and diarrhea, cold sweats, high fever, my muscles in my buttocks and legs were locking up with severe cramping. My vision started going in and out. Everything would go black(as if standing up to fast). Lightheadedness, and confusion. I thought i was going to die. That was the worst experience that ive ever had in my life. Here i am about 18 hours later, still a little lightheaded and with continued diarrhea. I do not suggest taking these two medications together. Im going to talk to my doctor today about it. And im definately not taking the adderall anymore.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Mar 2012 • 4 answers
Posted 20 Dec 2013 • 1 answer
Posted 14 Nov 2015 • 2 answers
Posted 7 Aug 2016 • 1 answer
Posted 29 Sep 2017 • 2 answers